Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 132, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 10:57 PM CDT for Clay County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 27, 2021, 11:17 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 73 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
773
WUUS54 KOUN 280357
SVROUN
TXC077-280445-
/O.NEW.KOUN.SV.W.0132.210428T0357Z-210428T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1057 PM CDT Tue Apr 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northern Clay County in northern Texas...
* Until 1145 PM CDT.
* At 1057 PM CDT, a severe thunderstorm was located 4 miles north of
Dean, moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Petrolia, Byers, Dean and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3408 9842 3410 9840 3413 9839 3413 9838
3414 9839 3415 9838 3411 9817 3415 9813
3415 9810 3407 9812 3404 9809 3403 9810
3394 9803 3387 9842
TIME...MOT...LOC 0357Z 248DEG 14KT 3399 9834
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
032 follow-up statements
484
WWUS54 KOUN 280410
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1110 PM CDT Tue Apr 27 2021
TXC077-280445-
/O.CON.KOUN.SV.W.0132.000000T0000Z-210428T0445Z/
Clay TX-
1110 PM CDT Tue Apr 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN CLAY COUNTY...
At 1109 PM CDT, a severe thunderstorm was located 5 miles west of
Petrolia, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Petrolia, Byers, Dean and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3410 9840 3413 9839 3413 9838 3414 9839
3415 9838 3411 9817 3415 9813 3415 9810
3407 9812 3404 9809 3403 9810 3398 9807
3396 9838
TIME...MOT...LOC 0409Z 212DEG 17KT 3404 9832
HAIL...0.75IN
WIND...60MPH
$$
03080
WWUS54 KOUN 280417
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1117 PM CDT Tue Apr 27 2021
TXC077-280427-
/O.CAN.KOUN.SV.W.0132.000000T0000Z-210428T0445Z/
Clay TX-
1117 PM CDT Tue Apr 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3410 9840 3413 9839 3413 9838 3414 9839
3415 9838 3411 9817 3415 9813 3415 9810
3407 9812 3404 9809 3403 9810 3398 9807
3396 9838
TIME...MOT...LOC 0416Z 248DEG 14KT 3405 9828
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 27, 6:36 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Tue Apr 27 2021
...New AVIATION, UPPER AIR...
.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021
Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021
The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.
The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.
The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Apr 27 2021
Widespread TSRA are expected through the period. There will be
early breaks in the activity over southeast and northwest
Oklahoma, but rain and storms should fill in over most of the
region overnight and especially early Wednesday. Ceilings are
expected to be lowest within a few hours either side of sunrise
Wednesday, with slight improvement through the day.
CmS
&&
.UPPER AIR...
Issued at 629 PM CDT Tue Apr 27 2021
No upper air flights are currently planned for tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 64 75 56 / 40 70 80 60
Hobart OK 82 62 78 53 / 30 70 70 40
Wichita Falls TX 83 67 79 57 / 30 70 80 50
Gage OK 82 56 75 48 / 20 30 40 40
Ponca City OK 81 64 77 55 / 20 70 80 60
Durant OK 76 67 79 61 / 40 50 80 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ008-013-019-020-
023>032-038>048-050>052.
TX...Flood Watch through Thursday morning for TXZ086-089-090.
&&
SHORT TERM...26
LONG TERM....23
AVIATION...23Hazardous weather outlook, Apr 27, 12:41 PM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Tue Apr 27 2021 OKZ004>048-050>052-TXZ083>090-281130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Tue Apr 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Severe thunderstorms are possible this afternoon into tonight. A Slight Risk covers most of Oklahoma and all of western north Texas. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. The greatest risk for severe weather will be late afternoon into the early evening. .Heavy Rainfall and Flooding... Heavy rainfall with the potential for flooding is possible tonight. .Fire Weather... Elevated fire weather conditions are possible across northwest Oklahoma late morning into this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a Slight Risk of thunderstorms south of line from near Woodward, to Enid, and to Stillwater. Thunderstorms are forecast to exit to the east Wednesday morning with additional thunderstorms expected to redevelop by the afternoon. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. Thunderstorms should exit the area early Thursday morning. .Heavy Rainfall and Flooding... Heavy rainfall and flooding will continue to be a hazard on Wednesday into early Thursday. During this period, the greatest risk for flooding will be across southeast and south central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 27, 9:54 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 954 PM CDT Tue Apr 27 2021 TXZ086-088-089-280345- Wichita TX-Archer TX-Baylor TX- 954 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita... northwestern Archer and northeastern Baylor Counties Until 1045 PM CDT... AT 953 PM CDT, a strong thunderstorm was located near Dundee, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Holliday, Dundee, Mankins, Lake Kickapoo and Lake Diversion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3377 9907 3397 9873 3374 9855 3356 9893 TIME...MOT...LOC 0253Z 236DEG 22KT 3370 9893 03
Special weather statement, Apr 27, 9:55 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
955 PM CDT Tue Apr 27 2021
OKZ039-044-045-280345-
Cotton OK-Stephens OK-Jefferson OK-
955 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Cotton...central Stephens
and northwestern Jefferson Counties Until 1045 PM CDT...
AT 953 PM CDT, a strong thunderstorm was located near Corum, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Duncan, Comanche, Bray, Velma, Waurika Lake, Corum and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3444 9820 3468 9787 3468 9785 3441 9762
3424 9807
TIME...MOT...LOC 0253Z 236DEG 22KT 3439 9805
03Special weather statement, Apr 27, 10:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1009 PM CDT Tue Apr 27 2021 OKZ044-TXZ086-089-090-280400- Cotton OK-Clay TX-Wichita TX-Archer TX- 1009 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton... northwestern Clay...southeastern Wichita and north central Archer Counties Until 1100 PM CDT... AT 1007 PM CDT, a strong thunderstorm was located over northwestern Wichita Falls, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Wichita Falls, Burkburnett, Iowa Park, Petrolia, Dean, Sheppard AFB, Lakeside City, Pleasant Valley, Charlie and Cashion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3378 9862 3400 9873 3420 9836 3396 9819 TIME...MOT...LOC 0307Z 238DEG 21KT 3394 9856 03
Special weather statement, Apr 27, 10:35 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1035 PM CDT Tue Apr 27 2021
OKZ030-280400-
Pottawatomie OK-
1035 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie County
Until 1100 PM CDT...
AT 1031 PM CDT, a strong thunderstorm was located over Tecumseh,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Shawnee, Tecumseh, Earlsboro, Johnson, Brooksville, Bethel Acres,
Aydelotte and Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3513 9692 3523 9708 3546 9690 3546 9678
3524 9678
TIME...MOT...LOC 0331Z 220DEG 26KT 3526 9692
03Special weather statement, Apr 27, 10:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1043 PM CDT Tue Apr 27 2021 OKZ037-280415- Tillman OK- 1043 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Tillman County Until 1115 PM CDT... AT 1043 PM CDT, the leading edge of strong and gusty thunderstorm winds extended near Hollister, moving north at 20 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Hollister and Loveland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3421 9876 3422 9897 3444 9897 3444 9873 TIME...MOT...LOC 0343Z 181DEG 15KT 3428 9887 03
Special weather statement, Apr 27, 10:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1046 PM CDT Tue Apr 27 2021
OKZ027-028-039-040-045-046-280430-
Grady OK-Stephens OK-Carter OK-Garvin OK-McClain OK-Jefferson OK-
1046 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...eastern
Stephens...northwestern Carter...western Garvin...southwestern
McClain and northern Jefferson Counties Until 1130 PM CDT...
AT 1045 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Bradley to 7 miles southeast of Bray to 3 miles
northwest of Loco, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Noble, Lindsay, Velma, Washington, Foster, Tatums, Bradley, Loco,
Ratliff City, Criner, Payne, Pernell, Cox City and Erin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9785 3452 9783 3492 9775 3514 9741
3513 9740 3510 9740 3484 9744 3438 9747
TIME...MOT...LOC 0345Z 215DEG 27KT 3488 9765 3458 9772 3436 9772
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 51 min |
| Apr 27, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 46 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | OUN | Wichita | 24 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 47 min |
| Apr 27, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 51 min |
| Apr 27, 9:06 PM CDT | Special Weather Statement | OUN | Baylor | 39 min |
| Apr 27, 9:35 PM CDT | Special Weather Statement | OUN | Wichita | 25 min |
| Apr 27, 9:54 PM CDT | Special Weather Statement | OUN | Archer | 51 min |
| Apr 27, 10:09 PM CDT | Special Weather Statement | OUN | Wichita | 51 min |
| Apr 27, 10:47 PM CDT | Areal Flood Advisory | OUN | Wichita | 118 min |
| Apr 27, 11:13 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Apr 28, 1:13 AM CDT | Areal Flood Advisory | OUN | Archer, Clay, Wichita | 4 hr |
| Apr 28, 3:11 AM CDT | Flash Flood Warning | OUN | Archer, Clay, Wichita | 6 hr |
| Apr 28, 3:33 AM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Apr 28, 4:00 AM CDT | Special Weather Statement | OUN | Baylor | 30 min |
| Apr 28, 4:24 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor | 3 hr |
| Apr 28, 4:57 AM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Apr 28, 5:28 AM CDT | Tornado Warning | OUN | Clay | 17 min |
| Apr 28, 4:38 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| Apr 28, 5:12 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.